Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jan 9, 2024, 6:04 PM EST for 6 counties in North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 6:04 PM EST (23:04 UTC)
- Expired
- Jan 9, 2024, 10:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Durham County, NC, Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 6:55 PM EST | FLASH FLOOD | 4 Ssw Raleigh, NC | Several feet of water flowing across Avent Ferry Road near Trailwood Drive. Road blocked by high water. |
| Jan 9, 8:12 PM EST | FLASH FLOOD | 3 Wsw Lake Wheeler, NC | Holly Springs Road is closed near the Kraft YMCA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WGUS52 KRAH 092304
FFWRAH
NCC063-069-077-181-183-185-100200-
/O.NEW.KRAH.FF.W.0004.240109T2304Z-240110T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
604 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Durham County in central North Carolina...
Franklin County in central North Carolina...
Granville County in central North Carolina...
Vance County in central North Carolina...
Wake County in central North Carolina...
Warren County in central North Carolina...
* Until 900 PM EST.
* At 604 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Henderson, Oxford, Creedmoor, Louisburg,
Warrenton, Wake Forest, Garner, Fuquay-Varina, Butner, Zebulon,
Franklinton, Norlina, Littleton, Kittrell, Bunn, RDU International
and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 7879 3654 7879 3654 7790 3630 7794
3582 7826 3571 7847 3552 7871 3561 7900
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS3 follow-up statements
244
WGUS72 KRAH 100008
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
708 PM EST Tue Jan 9 2024
NCC063-069-077-181-183-185-100200-
/O.CON.KRAH.FF.W.0004.000000T0000Z-240110T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Durham NC-Franklin NC-Granville NC-Vance NC-Wake NC-Warren NC-
708 PM EST Tue Jan 9 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING
FOR SOUTHEASTERN DURHAM, FRANKLIN, GRANVILLE, VANCE, WAKE AND WARREN
COUNTIES...
At 708 PM EST, thunderstorms producing heavy rain earlier this
evening resulted in 1-2 inches of rain. Avent Ferry Rd near
Trailwood Dr is flooded by 2-3 feet of water and is impassable.
Many creeks and stream are near bankful or out of their banks.
Flash flooding will continue to pose a threat this evening.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Henderson, Oxford, Creedmoor, Louisburg,
Warrenton, Wake Forest, Garner, Fuquay-Varina, Butner, Zebulon,
Franklinton, Norlina, Littleton, Kittrell, Bunn, RDU International
and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3609 7879 3654 7879 3654 7790 3630 7794
3582 7826 3571 7847 3552 7871 3561 7900
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS678
WGUS52 KRAH 100151
FFWRAH
NCC063-069-077-181-183-185-100300-
/O.EXT.KRAH.FF.W.0004.000000T0000Z-240110T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
851 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Southeastern Durham County in central North Carolina...
Franklin County in central North Carolina...
Granville County in central North Carolina...
Vance County in central North Carolina...
Wake County in central North Carolina...
Warren County in central North Carolina...
* Until 1000 PM EST.
* At 851 PM EST, Heavy rain has ended across the area, but continued
runoff is still leading to rises on many creeks and streams mainly
over Wake County. Flood waters area expected to recede within the
next hour. Between 1.5 and 2.5 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Raleigh, Durham, Cary, Henderson, Oxford, Creedmoor, Louisburg,
Warrenton, Wake Forest, Garner, Fuquay-Varina, Butner, Zebulon,
Franklinton, Norlina, Littleton, Kittrell, Bunn, RDU International
and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3609 7879 3654 7879 3654 7790 3630 7794
3582 7826 3571 7847 3552 7871 3561 7900
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AS449
WGUS72 KRAH 100258
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
958 PM EST Tue Jan 9 2024
NCC063-069-077-181-183-185-100308-
/O.EXP.KRAH.FF.W.0004.000000T0000Z-240110T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Durham NC-Franklin NC-Granville NC-Vance NC-Wake NC-Warren NC-
958 PM EST Tue Jan 9 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM EST THIS EVENING FOR
SOUTHEASTERN DURHAM, FRANKLIN, GRANVILLE, VANCE, WAKE AND WARREN
COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3609 7879 3654 7879 3654 7790 3630 7794
3582 7826 3571 7847 3552 7871 3561 7900
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 3:42 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 9, 3:42 PM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 342 PM EST Tue Jan 9 2024 .SYNOPSIS... A powerful storm system will sweep across the region through tonight. High pressure will build over the Southeast states Wednesday through Thursday, then lift to our north early Friday as another storm system approaches Friday and Friday night. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 340 PM Tuesday... ...The threat of multiple weather hazards continues from a powerful storm system that will bring a threat of severe weather including tornadoes, heavy rainfall capable of flash flooding, and strong winds... The much advertised storm system is sweeping across central NC this afternoon with multiple banks of north-south oriented convection pushing east and northeast across the area. The singular line of convection earlier this afternoon has devolved into multiple lines with some discrete super cells lifting into NC from SC and the coast. Tornado Watches are in effect into the evening for all of central NC as an extremely strong wind field interacts with marginal instability. There is a potential for strong and damaging tornadoes, mainly to the south of Asheboro, Raleigh and Rocky Mount where Sig tor values will exceed 1 and nudge up as high as 3 or 4 for a short time. Have expanded the Flood Watch east to include all of central NC through midnight as multiple rounds of convection have been effective in producing flooding. The broad area of moderate rain with locally heavy rain will result in the potential for flooding. Have extended the Wind Advisory through all of tonight to account for gusty winds of 30 to 40 mph in the post frontal well mixed environment tonight. The severe weather and heavy rain threat will end from west to east and should exit to the east by 8-10 PM as the surface cold front moves east. Lows tonight will range in the mid 30s to lower 40s. -Blaes && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 120 PM Tuesday... Although today's cold front will be well to the east, a strong pressure gradient will result in wind gusts remaining quite strong during the morning hours, between 25 and 35 mph, with wind then dropping below 30 mph in the afternoon. Cloud cover should briefly increase during the late afternoon and evening as a trough moves through, then skies should clear out overnight and into Thursday. Highs will be in the upper 40s and lower 50s on Wednesday, with highs about 5 degrees warmer on Thursday. Lows Wednesday night will be from the mid 20s to the mid 30s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 130 PM Tuesday... Early Friday morning a deep trough moving across the Central Plains will shift east over the TN and OH valley by late Friday. At the surface a low pressure system centered over Arkansas will lift quickly to the NE with a warm front first lifting across the area from the south, then a cold front moving across the region from west to east early Saturday morning. There will be an ample amount of moisture and lift across the area with PW values of around 1 inch by the late morning. With average PWs for this time of year around 0.40 inch, expect another possibility of heavy rain and excessive rainfall that could lead to localized flash flooding. For the timing of the rainfall expect the NW Piedmont to see rain fall early Friday before widespread rain fall will occur across the entire CWA and last well into the evening. Latest model data is showing a few hours of instability in the late afternoon and early evening hours for areas along and east of US1. All of central NC is highlighted in SPC's day 4, with the threat of damaging wind gusts and isolated tornadoes. This event is expected to be similar to today event but not as extravagant, as in we will have non-convective wind gusts of 20 to 25mph Friday and Saturday with gusts of 30 to 40 mph. Temperatures will fluctuate with Fridays highs in the low to upper 60s and lows in the upper 30s to low 40s. As the cold front clears the area early Saturday, highs will be in the upper 40s to low 50s then expecting to drop into the mid/upper 20s NW to low 30s SE. Winds over night will continue resulting in apparent temperatures (feels like) in the teens and low 20s. Sunday will also have breezy conditions with westerly winds of 10 to 15 mph and gust of 20 to 25 as high pressure moves rapidly across the Southeast. Temperatures Sunday will be in the 40s during the day and similar to Saturday night low in the mid/upper 20s NW to low 30s SE. Monday another deepening upper level trough east of the Rockies begins to swing across the lower 48 and into the region Monday afternoon and Tuesday. NW flow and down slope winds will typically not produce significant snowfall, so for now this will be just another rain maker. However when the rain moves out Tuesday morning, cold air is expected to rush in behind and if the rain is slower than the cold air a few flurries could be possible in the far northern counties along the NC/VA border. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... TAF period: A line of thunderstorms extending across the western Carolinas will move across central and eastern North Carolina in the next several hours. There are already gusty winds up to 40 kt outside of thunderstorms, but think that the greatest wind threat will come from the line of thunderstorms. In addition, low level wind shear is present at all terminals. IFR conditions are also expected at all terminals, with improvement to VFR expected to occur during the evening hours. Have broadly gone with 30-35 kt wind gusts continuing through the night, although models are showing that these gusts may not be consistent - if a low level inversion develops, there could intermittently be low level wind shear instead of surface gusts. Skies should clear by sunrise, although gusts will continue in the 25-30 kt range. Outlook: Dry VFR conditions are expected through the rest of Wednesday into Thursday night. Another storm is likely to bring restrictions and rain Friday and Friday night. Dry VFR conditions are expected again Saturday and Sunday. && .CLIMATE... Record Precipitation: January 9: KGSO: 1.22/1933 KRDU: 2.18/1895 KFAY: 1.47/1912 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EST tonight for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Green LONG TERM...CA AVIATION...Green CLIMATE...RAH
Hazardous weather outlook, Jan 9, 5:55 PM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 555 PM EST Tue Jan 9 2024 NCZ007-021>024-038-039-073>075-083-084-102300- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Moore-Anson-Richmond- 555 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-025>028-040>043-076>078-085-086-088-089-102300- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 555 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 9, 5:20 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
520 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Tstm Wnd Gst 2 NW Camp Mackall 35.04N 79.50W
01/09/2024 M56 MPH Richmond NC Mesonet
KHFF METAR.
&&Local storm report, Jan 9, 5:23 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
523 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 3 E Apex 35.72N 78.79W
01/09/2024 Wake NC Trained Spotter
Large tree down on a power line, resulting
in power outages, at Kildaire Farm Road and
Penny Road.
&&
JDLocal storm report, Jan 9, 5:25 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
525 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 3 NNW Apex 35.77N 78.86W
01/09/2024 Wake NC Trained Spotter
Tree down near Holt Road and Jenks Carpenter
Road.
&&
JDLocal storm report, Jan 9, 5:48 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
548 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 3 NNW Stantonsburg 35.64N 77.84W
01/09/2024 Wilson NC 911 Call Center
Tree down at 5352 NC Highway 58 S.
&&
JDLocal storm report, Jan 9, 5:50 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
550 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Tstm Wnd Dmg 1 SSW Altamahaw 36.17N 79.51W
01/09/2024 Alamance NC Utility Company
Fallen trees on power lines.
&&
JRCLocal storm report, Jan 9, 5:59 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
559 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Gst 1 NNW Rdu International 35.88N 78.79W
01/09/2024 M69 MPH Wake NC ASOS
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jan 9, 1:39 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 51 min |
| Jan 9, 1:58 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| Jan 9, 1:59 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 9, 2:03 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Jan 9, 2:14 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 46 min |
| Jan 9, 2:28 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Jan 9, 2:31 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jan 9, 2:45 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Jan 9, 2:54 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 51 min |
| Jan 9, 2:57 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 10 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Jan 9, 3:07 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 4 hr |
| Jan 9, 3:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person | 66 min |
| Jan 9, 3:13 PM EST | Special Weather Statement | RAH | Sampson | 62 min |
| Jan 9, 3:16 PM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 3 hr |
| Jan 9, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 68 min |
| Jan 9, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 45 min |
| Jan 9, 3:32 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 28 min |
| Jan 9, 3:34 PM EST | Tornado Warning | RAH | Montgomery, Stanly | 26 min |
| Jan 9, 3:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 40 min |
| Jan 9, 3:52 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 3 hr |
| Jan 9, 3:57 PM EST | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 48 min |
| Jan 9, 4:05 PM EST | Special Weather Statement | RAH | Harnett, Wake | 55 min |
| Jan 9, 4:06 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 39 min |
| Jan 9, 4:08 PM EST | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Jan 9, 4:10 PM EST | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 5 hr |
| Jan 9, 4:12 PM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 63 min |
| Jan 9, 4:19 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more | 41 min |
| Jan 9, 4:23 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Guilford, Orange, Person, Randolph | 67 min |
| Jan 9, 4:37 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 53 min |
| Jan 9, 4:38 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 67 min |
| Jan 9, 4:46 PM EST | Special Weather Statement | RAH | Johnston | 44 min |
| Jan 9, 4:47 PM EST | Special Weather Statement | RAH | Wake | 43 min |
| Jan 9, 4:51 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 2 more | 39 min |
| Jan 9, 4:52 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
| Jan 9, 4:55 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 50 min |
| Jan 9, 5:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 54 min |
| Jan 9, 5:09 PM EST | Tornado Warning | RAH | Durham, Granville, Person | 24 min |
| Jan 9, 5:18 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Wake | 57 min |
| Jan 9, 5:29 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 61 min |
| Jan 9, 5:53 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 67 min |
| Jan 9, 5:59 PM EST | River Flood Warning | RAH | Anson, Stanly | 40 hr |
| Jan 9, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 54 min |
| Jan 9, 6:18 PM EST | River Flood Warning | RAH | Alamance | 35 hr |
| Jan 9, 6:34 PM EST | Tornado Warning | RAH | Johnston | 26 min |
| Jan 9, 6:40 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 65 min |
| Jan 9, 6:51 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 54 min |
Nearby
Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.